A 2-year-old boy lost consciousness after ingesting his mother’s methadone at a home in Melville on Friday night and was revived after Narcan was administered, authorities said.
Suffolk County police said the incident involving the toddler occurred shortly before 8 p.m. Friday at a residence on Inwood Place in Melville.
The Melville Volunteer Fire Department said in a post Saturday on its Facebook page: “Last night, the volunteers of the MFD were called to treat a child for the ingestion of methadone. The child was breathing, but unconscious. The crew had to administer Narcan. The child, then conscious, was transported to the hospital. If you think that we don’t have an [opioid] epidemic right here in front of us, THINK AGAIN. This was an innocent child.”
When asked about the incident, Suffolk police said they responded “to an incident in which a child drank their mother’s medication. The 2-year-old boy was transported to Huntington Hospital for observation.”
Police provided no further information.